A 33 year old male had been admitted to a hospital because of psychiatric illness which was later assessed as sensorial changes because of drug induced-hypoglycemia.
This man was suffering from diarrhea a day ago. He was searching for Loperamide (Diatabs) in their medicine cabinet, but accidentally took six tablets of his father-in-law’s Glibenclamide (Diatab).
The patient went crazy. He had accidentally hurt his daughter and almost killed his wife. When he was brought to the hospital for treatment, his blood sugar was detected at 40mg/dl (normal value is from 90 to 120mg/dl) and was corrected with IV glucose and fluids. Because of his unusual behavior, he was confined in a psychiatric ward.
He became clear the following day and was able relate his intake of some medicine but did not get well as he was still having diarrhea. The wife then suspected that he had taken the wrong medicine when she saw the package had been move from its usual location at home.